Hail, Woodbury
- When
- July 4, 10:22 PM CST
- Where
- Woodbury County, Hornick
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.233, -96.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 4, 9:50 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 PM CDT FRI JUL 4 2003 LN OF SCT SVR TSTMS FM N OF FSD TO SE OF PICKSTOWN ASSCD WITH STG UPR WAVE...WITH NEW LINES OF SVR TSTMS FM SUX TO SLB IN WARM ADV AREA. THE UPR WAVE SHOULD SWEEP EVERYTHING SE OF AREA BY LATE TNGT. EARLIER IN EVE UPDATED ALL ZONES TO UP POPS TO LKLY IN WRN CWA AND SCT ERN CWA...BUT NOT MUCH TIME TO MESS WITH OTHER GRIDS. THERE IS THE PSLTY OF SOME FOG IN CWA BY SR AS WEAK HIGH PRES SETTLES IN. .FSD...NONE RSR
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT FRI JUL 04 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON...GENERALLY WEST OF THE JAMES RIVER IN SOUTHEAST SOUTH DAKOTA. THE THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE NUMEROUS AS THEY SPREAD EAST THIS EVENING...WITH THE BEST CHANCE BEING ALONG AND SOUTH OF INTERSTATE 90. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY NIGHT...AND AGAIN LATE SUNDAY AFTERNOON AND NIGHT. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM IN SOUTH CENTRAL SOUTH DAKOTA... AND ALONG AND SOUTH OF INTERSTATE 90 OVER SOUTHEAST SOUTH DAKOTA INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1009 PM SALEM SD 1.75 INCH HAIL
07/04/03 MCCOOK REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1027 PM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1014 PM SIOUX CITY IA .75 INCH HAIL
07/04/03 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT.
1014 PM MOVILLE IA .75 INCH HAIL
07/04/03 WOODBURY REPORTED BY COOPERATIVE
OBSERVER.
1019 PM MONTROSE SD 1 INCH HAIL
07/04/03 MCCOOK REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 PM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1031 PM 6 N HUMBOLDT SD 1 INCH HAIL
07/04/03 MINNEHAHA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1054 PM 1 NW HOLSTEIN IA .75 INCH HAIL
07/04/03 IDA VERY HEAVY RAIN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 PM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1104 PM HOLSTEIN IA .75 INCH HAIL
07/04/03 IDA REPORTED BY MEDIA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 PM CDT FRI JUL 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1034 PM 5 NW LYONS SD .75 INCH HAIL
07/04/03 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1038 PM 4 N CROOKS SD 65 MPH TSTM GUST
07/04/03 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1039 PM LYONS SD .75 INCH HAIL
07/04/03 MINNEHAHA REPORTED BY STORM
SPOTTER.
1039 PM LYONS SD 70 MPH TSTM GUST
07/04/03 MINNEHAHA REPORTED BY STORM
SPOTTER.
1040 PM CROOKS SD 60 MPH TSTM GUST
07/04/03 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1045 PM 3 SE COLTON SD 60 MPH TSTM GUST
07/04/03 MINNEHAHA DIME SIZE HAIL.
REPORTED BY EMERGENCY
MANAGEMENT.The Omaha radar (KOAX), 104 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329948.